Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 24, 2009, 7:09 PM CDT for 4 counties in Iowa. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2009, 7:09 PM CDT (00:09 UTC)
- Expired
- Apr 24, 2009, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Boone County, IA, Hamilton County, IA, Hardin County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 72 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:14 PM CDT | HAIL 0.75 | 3 Ssw Stratford, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 250009
SVRDMX
IAC015-079-083-187-250100-
/O.NEW.KDMX.SV.W.0018.090425T0009Z-090425T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT FRI APR 24 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN CENTRAL IOWA...
HAMILTON COUNTY IN CENTRAL IOWA...
WESTERN HARDIN COUNTY IN CENTRAL IOWA...
SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 800 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF STRATFORD...OR 22 MILES SOUTHEAST OF FORT DODGE...AND
WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD...
STANHOPE...
KAMRAR...
JEWELL...
WEBSTER CITY...
ELLSWORTH...
BLAIRSBURG...
WILLIAMS...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 132 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4235 9338 4216 9393 4226 9407 4256 9371
4256 9361
TIME...MOT...LOC 0009Z 232DEG 35KT 4222 9399
$$
SMALL2 follow-up statements
000
WWUS53 KDMX 250030
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT FRI APR 24 2009
IAC015-187-250040-
/O.CAN.KDMX.SV.W.0018.000000T0000Z-090425T0100Z/
WEBSTER IA-BOONE IA-
730 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE AND
SOUTHEASTERN WEBSTER COUNTIES IS CANCELLED...
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4220 9379 4221 9381 4232 9388 4251 9357
4235 9338
TIME...MOT...LOC 0030Z 240DEG 42KT 4233 9367
$$
IAC079-083-250100-
/O.CON.KDMX.SV.W.0018.000000T0000Z-090425T0100Z/
HAMILTON IA-HARDIN IA-
730 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WESTERN HARDIN AND HAMILTON COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JEWELL...OR 29 MILES SOUTHEAST OF FORT DODGE...MOVING NORTHEAST
AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLSWORTH
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
EASTERN HAMILTON COUNTY AND RURAL WESTERN HARDIN COUNTY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 132 AND 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4220 9379 4221 9381 4232 9388 4251 9357
4235 9338
TIME...MOT...LOC 0030Z 240DEG 42KT 4233 9367
$$
SMALL000
WWUS53 KDMX 250053
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT FRI APR 24 2009
IAC079-083-250103-
/O.EXP.KDMX.SV.W.0018.000000T0000Z-090425T0100Z/
HAMILTON IA-HARDIN IA-
753 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARDIN AND HAMILTON
COUNTIES EXPIRES AT 800 PM CDT...
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 4220 9379 4221 9381 4232 9388 4251 9357
4235 9338
TIME...MOT...LOC 0053Z 240DEG 42KT 4246 9336
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:10 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 24, 5:10 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 510 PM CDT FRI APR 24 2009 .UPDATE... STORMS FIRING ACROSS NORTH CENTRAL IOWA LATE THIS AFTERNOON WITH WARNINGS ONGOING TO THE NORTH. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM. MAIN THREATS CONTINUE TO BE STRAIGHT LINE WINDS AND LARGE HAIL...WITH VERY STEEP MID LEVEL LAPSE RATES AND MU CAPES AROUND 3000 J/KG. .SHORT TERM...TONIGHT FOCUS TONIGHT IS WHEN AND WHERE CONVECTION WILL DEVELOP. COLD FRONT IS ONLY MAKING SLOW PROGRESS EWD FROM STORM LAKE TO EAST OF ESTHERVILLE. PRESSURE FALLS ARE ELONGATED ON AN AXIS FROM SERN NEBRASKA INTO WISCONSIN...INDICATING THERE IS PROBABLY A WAVE ON THE FRONT ALONG THE KS/NEBRASKA BORDER. SO EXPECT FRONT TO BEGIN MOVING EAST AGAIN LATER THIS EVENING BEHIND THE WAVE. ALTHOUGH WE HAVE VERY WARM TEMPERATUERS AND DEWPOINTS NEAR 60...GIVING MODERATE INSTABILITY AROUND 2000 J/KG...ALL INDICATIONS ARE SOUNDINGS REMAIN CAPPED AT PRESENT. MODELS ERODE THE CAP RAPIDLY BETWEEN 21-00Z HOWEVER...WITH THUNDERSTORMS PROGGED TO DEVELOP OVER WEST CENTRAL INTO NRN IA. RELATIVELY WEAK CONVERGENCE AND LACK OF STRONG LIFTING...PLUS FLOW PARALLEL TO BOUNDARY...ALL INDICATE IT MAY TAKE AWHILE FOR CAP TO ERODE AND STORMS TO FORM. THUS EXPECTING 7-9 PM APPEARS MOST LIKELY FOR DEVELOPMENT TIME. PER SPC...PARAMETERS FAVORABLE FOR SOME SEVERE STORMS IF THEY DO DEVELOP ALONG BOUNDARY. RELATIVELY SLOW EWD PROGRESSION EXPECTED OVERNIGHT SO SEVERE THREAT SHOULD GRADUALLY TAIL OFF AFTER MIDNIGHT AND FOR SERN THIRD OF FORECAST AREA. TEMPS WILL STAY QUITE MILD IN ADVANCE OF THE FRONT AND RAIN...BUT SIGNIFICANT COOLING IN NWRN FORECAST AREA. .LONG TERM.../SATURDAY THROUGH FRIDAY/ FRONT WL SAG INTO NORTHERN MISSOURI ON SATURDAY BEHIND EXITING SHORTWAVE. SOME LINGERING POST FRONTAL PRECIPITATION IS EXPECTED DURING THE MORNING HOURS...HOWEVER IT SHOULD DEPART RATHER QUICKLY BY MIDDAY. SOME ADDITIONAL SCATTERED SHRA/TSRA WL OCCUR NEAR THE FRONT BUT DO NOT FORESEE A REAL WIDESPREAD RAINY DAY ACRS THE CWA. TEMPS WL BE A BIT COOLER ON SATURDAY WITH NORTHEAST FLOW AND QUITE A BIT OF CLOUDINESS. FRONT STALLS IN NORTHERN MISSOURI AS NEXT SHORTWAVE IN WESTERN US BEGINS TO TURN THE CORNER. STRONG SOUTHERLY LOW LEVEL FLOW WL IMPACT UPON THE FRONT SATURDAY NIGHT WITH CONVECTION DEVELOPING ACRS THE SOUTH BY LATER IN THE EVENING. THIS CONVECTION WL SPREAD NORTHWARD OVERNIGHT ACRS MUCH OF THE CWA WITH SOME HEAVY RAIN POSSIBLE. SOME ELEVATED SEVERE CONVECTION IS ALSO POSSIBLE...ALTHOUGH ANY WOULD BE QUITE ISOLATED. THE WARM FRONT WL PASS NORTH THROUGH THE STATE ON SUNDAY WITH CONVECTION PERSISTING ACRS...ESPECIALLY IN THE NORTH WHERE THE POSSIBILITY OF HEAVY RAINS PERSIST. THE SOUTH SHOULD BREAK INTO THE WARM SECTOR BY AFTERNOON WITH DECENT DESTABILIZATION AHEAD OF APPROACHING SHORTWAVE. SEVERE CONVECTION DOES APPEAR TO BE A DECENT POSSIBILITY GIVEN BETTER SHEAR AND INSTABILITY BY LATE AFTERNOON. WL ALSO SEE DEEP MOIST FLOW CONTINUE AHEAD OF THE BOUNDARY INTO THE STATE WITH HEAVY RAIN THREAT PERSISTING INTO SUNDAY NIGHT. HOWEVER...WITH SHORTWAVE PASSING TO THE NORTHWEST...A COLD FRONT SHOULD SHOVE THROUGH THE STATE SUNDAY NIGHT WITH PCPN SLOWLY ENDING FROM WEST TO EAST. STILL AREAS OF THE CWA ARE LIKELY TO SEE 1 TO 3 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS. SOME RESIDUAL PCPN TO REMAIN IN THE SOUTHEAST ON MONDAY MORNING BUT SHOULD SEE OVERALL PCPN AREA SINK GRADUALLY SOUTH OF IA AS HIGH PRESSURE FORCES THE BOUNDARY INTO THE MID MISSISSIPPI RIVER VALLEY. A BREAK IN THE CONVECTION IS EXPECTED INTO EARLY WEDNESDAY...HOWEVER GFS AND THE EURO CONTINUE TO INDICATE SHORTWAVES TO EJECTING IN THE REGION STARTING MIDWEEK. THE GULF WILL BE OPEN FOR BUSINESS AND WITH BOUNDARIES NEARBY...ANTICIPATE A PERIOD OF UNSETTLED WEATHER FROM WEDNESDAY INTO THE EARLY PARTS OF NEXT WEEKEND WITH MORE HEAVY RAIN POSSIBLE ALONG WITH SOME SEVERE WEATHER. && .AVIATION...24/18Z ALTHOUGH FRONT EXTENDS SWWD ACROSS NW IA AND WILL MOVE SLOWLY SEWD...NO SIGNIFICANT CLOUDS EXPECTED UNTIL SCATTERED CONVECTION DEVELOPS ALONG THE FRONT ABOUT 23-01Z. THUNDER LIKELY TO BE MOST VIGOROUS FROM KOMA-KMCW BETWEEN 01Z-06Z...BUT BASES WILL LIKELY BE VFR WITH LOCAL MVFR VISIBLITY IN RAIN. AFTER 06Z MVFR CEILINGS AND OCCASIONALLY VISIBILITY ARE LIKLY IN NORTHERLY FLOW...AND MORE WIDESPREAD BY LOWER INTENSITY SHOWERS. && .DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM CDT NORTHWEST OF A LINE FROM BEDFORD TO TAMA. && SHORT TERM/AVIATION...JUNGBLUTH LONG TERM...COGIL
Hazardous weather outlook, Apr 24, 1:16 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 116 PM CDT FRI APR 24 2009 IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081- 082-092-251830- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR- 116 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA GENERALLY NORTHWEST OF A LINE FROM TAMA TO LAMONI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON OR EARLY EVENING OVER THE NORTHWEST HALF OF IOWA...AND SPREAD SLOWLY SOUTHEAST OVER THE STATE TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE NORTHWEST OF A TAMA TO LAMONI LINE AFTER 600 PM UNTIL AROUND MIDNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND HIGH WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS IOWA SATURDAY THROUGH MONDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF AN OTTUMWA TO LAMONI LINE LATE SATURDAY NIGHT...AND OVER ALL OF IOWA SUNDAY AFTERNOON AND EVENING. ISOLATED HIGH WINDS AND HAIL APPEAR TO BE THE MAIN THREAT. HEAVY RAINFALL IS ALSO A POTENTIAL THREAT FOR MUCH OF CENTRAL IOWA SATURDAY NIGHT INTO EARLY MONDAY. THERE IS THE POTENTIAL FOR WIDESPREAD RAINFALL OF 1 TO 3 INCHES...WITH ISOLATED 4 INCH AMOUNTS POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 600 PM AND MIDNIGHT TONIGHT AND AT VARIOUS TIMES SATURDAY INTO SUNDAY NIGHT. IAZ050-061-062-073>075-083>086-093>097-251830- TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 116 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTHEAST OF A LINE FROM TAMA TO LAMONI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING OVER THE NORTHWEST HALF OF IOWA...AND SPREAD SOUTHEAST OVER THE STATE TONIGHT. A FEW SEVERE THUNDERSTORMS MAY MOVE SOUTHEAST OF A TAMA TO LAMONI LINE AFTER MIDNIGHT...BUT THE SEVERE THREAT SHOULD BE DIMINISHING AS THE STORMS MOVE EAST. THE MAIN THREAT WILL BE LARGE HAIL AND HIGH WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS IOWA SATURDAY THROUGH MONDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF AN OTTUMWA TO LAMONI LINE LATE SATURDAY NIGHT...AND OVER ALL OF IOWA SUNDAY AFTERNOON AND EVENING. ISOLATED HIGH WINDS AND HAIL APPEAR TO BE THE MAIN THREAT. HEAVY RAINFALL IS ALSO A POTENTIAL THREAT MUCH OF CENTRAL IOWA SATURDAY NIGHT INTO EARLY MONDAY. THERE IS THE POTENTIAL FOR WIDESPREAD RAINFALL OF 1 TO 3 INCHES...WITH ISOLATED 4 INCH AMOUNTS POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AROUND MIDNIGHT TONIGHT AND AT VARIOUS TIMES SATURDAY INTO SUNDAY NIGHT. JUNGBLUTH
In the hours before
Special weather statement, Apr 24, 6:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 619 PM CDT FRI APR 24 2009 IAZ046-057-058-242345- AUDUBON-GREENE-GUTHRIE- 619 PM CDT FRI APR 24 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUDUBON...NORTHERN GUTHRIE AND SOUTHWESTERN GREENE COUNTIES UNTIL 645 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF GUTHRIE CENTER...OR 57 MILES WEST OF DES MOINES...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN AUDUBON...GREENE AND GUTHRIE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL
Local storm report, Apr 24, 6:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 4 S MESERVEY 42.86N 93.48W
04/24/2009 E1.00 INCH FRANKLIN IA TRAINED SPOTTER
&&
CCOGILLocal storm report, Apr 24, 6:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 4 NE ALEXANDER 42.85N 93.42W
04/24/2009 E1.00 INCH FRANKLIN IA STORM CHASER
NUMEROUS QUARTER HAIL REPORTED
&&
BSMALLLocal storm report, Apr 24, 6:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
652 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL ATLANTIC 41.40N 95.01W
04/24/2009 E0.88 INCH CASS IA TRAINED SPOTTER
HAIL UP TO NICKEL SIZE COVERING MOST YARDS.
&&
RPKLocal storm report, Apr 24, 7:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 6 N ADAIR 41.59N 94.64W
04/24/2009 E1.00 INCH GUTHRIE IA TRAINED SPOTTER
&&
JHLocal storm report, Apr 24, 7:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 N HANSELL 42.82N 93.11W
04/24/2009 E1.00 INCH FRANKLIN IA TRAINED SPOTTER
QUARTER SIZED HAIL.
&&
BSMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:03 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 42 min |
| Apr 24, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Dallas, Guthrie | 46 min |
| Apr 24, 7:42 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler | 63 min |
| Apr 24, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 48 min |
| Apr 24, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 48 min |
| Apr 24, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 46 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 43 min |
| Apr 24, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.